MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210708
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a knee ligament repair surgery using the twinfix anchor, the anchor with suture was separated with suture.The procedure was completed using a smith and nephew back-up device with a delay greater than 30 min.No patient injuries or other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the alloy found that no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.The complaint was not confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14403982
Report Number1219602-2022-00709
Device Sequence Number17524845
Product Code MBI
UDI-Device Identifier03596010532206
UDI-Public03596010532206
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number7210708
Device Catalogue Number7210708
Device Lot Number2056674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date05/15/2022
Supplement Report FDA Received Date06/28/2022
Date Device Manufactured06/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown